MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, if explanted,give date: not applicable, as the lens was inserted and removed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens was noticed scratched after it was inserted into the eye.Therefore, the lens was removed and replaced with a lens of the same model and diopter.There was no incision enlargement, no vitrectomy, and no sutures used.Reportedly, there was no patient injury and the patient is doing well.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation?: yes.Returned to manufacturer on 3/15/2019.Device returned to manufacturer?: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The lens was received inside a biohazard sealable bag with styrofoam-like material, medical wrapping.The lens was outside of the wrapping upon arrival.Visual inspection with unaided eye revealed lens to be in pieces, possibly due to a loading error.Further evaluation was not possible.The complaint issue cannot be confirmed.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8447051
Report Number3011852734-2019-00070
Device Sequence Number2925867
Product Code HQL
UDI-Device Identifier05050474548671
UDI-Public(01)05050474548671(17)220709
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2022
Device Model NumberAAB00
Device Catalogue NumberAAB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer04/15/2019
10/25/2020
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date05/13/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLATINUM CARTRIDGE, LOT# UNKNOWN; PLATINUM CARTRIDGE, LOT# UNKNOWN.
Date Report Sent to FDA01/01/2005